COTANGENT BUNDLES OF PARTIAL FLAG VARIETIES AND CONORMAL VARIETIES OF THEIR SCHUBERT DIVISORS

Abstract

Let P be a parabolic subgroup in G = SLn(k), for k an algebraically closed field. We show that there is a G-stable closed subvariety of an affine Schubert variety in an affine partial flag variety which is a natural compactification of the cotangent bundle T*G/P. Restricting this identification to the conormal variety N*X(w) of a Schubert divisor X(w) in G/P, we show that there is a compactification of N*X(w) as an affine Schubert variety. It follows that N*X(w) is normal, Cohen–Macaulay, and Frobenius split.

This is a preview of subscription content, log in to check access.

References

  1. [1]

    P. Achar, A. Henderson, Geometric Satake, Springer correspondence, and small representations, Selecta Math. 19 (2013), no. 4, 949–986.

    MathSciNet  Article  Google Scholar 

  2. [2]

    B. Fu, Symplectic resolutions for nilpotent orbits, Invent. Math. 151 (2003), no. 1, 167–186.

    MathSciNet  Article  Google Scholar 

  3. [3]

    G. Faltings, Algebraic loop groups and moduli spaces of bundles J. Eur. Math. Soc. 5 (2003), no. 1, 41–68.

    MathSciNet  Article  Google Scholar 

  4. [4]

    W. Hesselink, Polarizations in the classical groups, Math. Z. 160 (1978), no. 3, 217–234.

    MathSciNet  Article  Google Scholar 

  5. [5]

    V. Kac, Infinite Dimensional Lie Algebras, 3rd Ed., Cambridge University Press, Cambridge, 1990.

    Google Scholar 

  6. [6]

    S. Kumar, Kac–Moody groups, their Flag Varieties and Representation Theory, Progress in Mathematics, Vol. 204, Birkhäuser Boston, Boston, MA, 2002.

  7. [7]

    V. Lakshmibai, Cotangent bundle to the Grassmann variety, Transform. Groups 21 (2016), no. 2, 519–530.

    MathSciNet  Article  Google Scholar 

  8. [8]

    V. Lakshmibai, C. S. Seshadri, Geomtery of G/P–II, Proc. Ind. Acad. Sci. 87 (1978), no. 2, 1–54.

    Article  Google Scholar 

  9. [9]

    V. Lakshmibai, C. S. Seshadri, R. Singh, Cotangent bundle to the flag variety–I, Transform. Groups 24 (2019), no. 1, 127–147.

    MathSciNet  Article  Google Scholar 

  10. [10]

    V. Lakshmibai, R. Singh, Conormal varieties on the cominuscule Grassmannian, arXiv:1712.06737v2 (2018).

  11. [11]

    G. Lusztig, Green polynomials and singularities of unipotent classes, Adv. in Math. 42 (1981), no. 2, 169–178.

    MathSciNet  Article  Google Scholar 

  12. [12]

    G. Lusztig, Canonical bases arising from quantized enveloping algebras, J. Amer. Math. Soc. 3 (1990), no. 2, 447–498.

    MathSciNet  Article  Google Scholar 

  13. [13]

    V. Mehta, A. Ramanathan, Frobenius splitting and cohomology vanishing for Schubert varieties, Ann. of Math. 122 (1985), no. 1, 27–40.

    MathSciNet  Article  Google Scholar 

  14. [14]

    I. Mirković, M. Vybornov, Quiver varieties and Beilinson–Drinfeld Grassmannians of type A, arXiv:0712.4160v2 (2008).

  15. [15]

    B. Remy, Groupes de Kac–Moody Déployés et Presque Déployés, Astérisque 277 (2002).

  16. [16]

    R. Steinberg, Lecture on Chevalley Groups, University Lecture Series, Vol. 66, American Mathematical Society, RI, 2016.

  17. [17]

    E. Strickland, On the conormal bundle of the determinantal variety, J. Algebra 75 (1982), no. 2, 523–537.

    MathSciNet  Article  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to V. LAKSHMIBAI.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

LAKSHMIBAI, V., SINGH, R. COTANGENT BUNDLES OF PARTIAL FLAG VARIETIES AND CONORMAL VARIETIES OF THEIR SCHUBERT DIVISORS. Transformation Groups 25, 127–148 (2020). https://doi.org/10.1007/s00031-019-09523-w

Download citation